MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DRILL, AO T2 TIBIA Ø3,5X130 MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT CLOS

STRYKER TRAUMA KIEL DRILL, AO T2 TIBIA Ø3,5X130 MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT CLOS
Model Number 1806-3550
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.Device remains in patient.
 
Event or Problem Description
The customer reported that: "on (b)(6) 2022, the trauma unit declared an incident involving a drill bit during an osteosynthesis operation by long centromedullary nailing.The patient was hospitalized for a transverse fracture of the middle 1/3 of the left humeral diaphysis.When making the drill bit to put the nail fixing screw, the drill bit broke and remained in the nail.This resulted in not being able to place fixation screws at the proximal level.On the other hand, the fixation screw could be placed at the distal level." there was a 10 minute surgical delay reported.

Brand Name
DRILL, AO T2 TIBIA Ø3,5X130 MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT CLOS
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15842480
Report Number0009610622-2022-00552
Device Sequence Number6940650
Product Code HWE
UDI-Device Identifier04546540196644
UDI-Public04546540196644
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3550
Device Catalogue Number18063550
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Initial Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown